Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 21, 2006, 1:48 PM MDT for Pueblo County, Colorado. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2006, 1:48 PM MDT (19:48 UTC)
- Expired
- Jul 21, 2006, 3:45 PM MDT
- In force
- 117 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 61 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 2:35 PM MDT | FLASH FLOOD | Pueblo West, CO | INTERSECTION OF CAMINO DE LOS RANCHO AND TEQUILA IN THE WESTERN PORTION OF PUEBLO WEST CLOSED DUE TO WATER FLOWING OVER ROADWAY. |
| Jul 21, 2:50 PM MDT | HEAVY RAIN 2.59 | 4 W Pueblo West, CO | RAIN FELL IN ONE HOUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 211953 FFWPUB COC101-212145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 148 PM MDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... INCLUDING PUEBLO WEST... * UNTIL 345 PM MDT... * AT 145 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAINS FROM A STORM OVER THE WARNED AREA...WITH EXCESSIVE RUNOFF OCCURRING IN NORMALLY DRY CREEKS AND OVER ROADWAYS. DOPPLER RADAR ESTIMATES AND SPOTTER REPORTS INDICATE THAT RAIN TOTALS OF 2 INCHES HAVE OCCURRED IN WESTERN PORTIONS OF PUEBLO WEST AND ADDITIONAL RAINFALL OF AN INCH OR MORE IS EXPECTED IN THAT AREA. FLOOD WATERS ARE COLLECTING IN LOW LYING AREAS AND FLOOD PRONE STREETS AND INTERSECTIONS. FLOOD WATERS ARE MOVING DOWN NORMALLY DRY CREEKS...INCLUDING TURKEY CREEK...IN THE SWALLOWS AREA OF PUEBLO WEST. THIS IS A DANGEROUS SITUATION. DUE NOT CROSS FLOODED ROADWAYS OF ANY DEPTH OF WATER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LAT...LON 3823 10493 3823 10474 3841 10474 3841 10493 $$
2 follow-up statements
000 WGUS75 KPUB 212049 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT FRI JUL 21 2006 COC101-212145- PUEBLO CO- 238 PM MDT FRI JUL 21 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR WEST CENTRAL PUEBLO COUNTY...MAINLY FOR WESTERN PORTIONS OF PUEBLO WEST... AT 235 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING AT THE INTERSECTION OF CAMINO DE LOS RANCHO AND TEQUILA IN THE WESTERN PORTION OF PUEBLO WEST. THE INTERSECTION WAS CLOSED DUE TO WATER FLOWING OVER THE ROADWAY. THE THUNDERSTORM PRODUCING HEAVY RAIN OVER PUEBLO WEST HAS WEAKENED CONSIDERABLY...WITH ONLY LIGHT TO MODERATE RAINFALL OCCURRING AS OF 235 PM. HOWEVER...EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE THE THREAT OF FLASH FLOODING OVER WESTERN PORTIONS OF PUEBLO WEST THROUGH 345 PM MDT. DOPPLER RADAR ESTIMATES INDICATE THAT RAINFALL TOTALS OVER 2 INCHES HAVE OCCURRED OVER WESTERN PORTIONS OF PUEBLO WEST...MOST OF WHICH FELL IN LESS THAN 1 HOUR. ADDITIONAL AMOUNTS ARE EXPECTED TO BE LIGHT...MAINLY LESS THAN A QUARTER OF AN INCH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LAT...LON 3823 10493 3823 10474 3841 10474 3841 10493 $$
000 WGUS75 KPUB 212147 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT FRI JUL 21 2006 COC101-212151- PUEBLO CO- 341 PM MDT FRI JUL 21 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM MDT FOR WEST CENTRAL PUEBLO COUNTY...INCLUDING MAINLY WESTERN PORTIONS OF PUEBLO WEST... HEAVY RAINS ENDED OVER WESTERN PORTIONS OF PUEBLO WEST SHORTLY AFTER 2 PM MDT. DANGEROUS FLASH FLOODING HAS LIKELY ABATED. CONSEQUENTLY...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MAINLY WESTERN PORTIONS OF PUEBLO WEST UNTIL 345 PM MDT IS BEING ALLOWED TO EXPIRE. LAT...LON 3823 10493 3823 10474 3841 10474 3841 10493 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:10 AM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 21, 9:10 AM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 910 AM MDT FRI JUL 21 2006 .UPDATE... UPDATED FIRST COUPLE OF PERIODS TO REFLECT SLIGHTLY LOWER POPS. MAIN FORCING FOR PRECIP HAS MOVED SOUTH OVER THE RATON AND SOUTHERN SANGRES. SOME REDEVELOPMENT IS EXPECTED THERE THIS AFTERNOON. ELSEWHERE...TSTORM COVERAGE/INTENSITY WILL BE LIMITED BY STABILIZED CONDITIONS THIS MORN...AS LAPSE RATES FALL IN THE WAKE OF THE FRONTAL PASSAGE. WILL KEEP ISOLD COVERAGE OVER MTS AND ADJACENT PLAINS AS THERE IS PLENTY OF LLVL MOISTURE AND CLOUD DECK HAS BROKEN UP A BIT...ALLOWING FOR SOME SFCE HEATING. ROSE && .PREV DISCUSSION... (ISSUED 341 AM MDT FRI JUL 21 2006) SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERN FOR THE SHORT TERM IS THUNDERSTORM COVERAGE AND PRECIPITATION AMOUNTS. TODAY...LARGE MCS ACROSS NEBRASKA AND NORTHERN KANSAS WITH TRAILING OUTFLOW BOUNDARY STRETCHING INTO SOUTHEAST COLORADO. HARD TO TELL IN SURFACE DATA WHERE THE ACTUAL FRONTAL BOUNDARY IS LOCATED BUT EXPECT IT TO PUSH THROUGH THE EASTERN COLORADO PLAINS BY MIDDAY. GOOD NORTHERLY SURGE BEHIND THIS BOUNDARY WILL TURN WINDS TO THE EAST AND NORTHEAST. THUNDERSTORM DEVELOPMENT OVER HIGH TERRAIN IN AFTERNOON WILL MOVE FROM NORTH TO SOUTH. THIS WOULD PUT THE BEST COVERAGE OVER THE SOUTHERN SANGRE DE CRISTO MOUNTAINS. NAM12 PROGS THE PRECIPITABLE WATER VALUES TO REMAIN ABOVE ONE INCH OVER EASTERN MOUNTAINS AND ADJACENT PLAINS SO MOISTURE SUFFICIENT FOR SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN POSSIBLE. NOT LOOKING FOR MUCH ACTIVITY AWAY FROM THE I-25 CORRIDOR. HEAVIEST RAIN THURSDAY EVENING WAS OVER PIKES PEAK REGION BUT WITH THE NORTHERLY FLOW ALOFT THAT SHOULD SHIFT TO THE SOUTHERN SANGRES THIS EVENING. EASTERLY WIND FLOW SURFACE TO 700 MB SHOULD BE ENOUGH TO PRODUCE THE THUNDERSTORMS BUT THE LACK OF UPPER DYNAMICS WILL KEEP COVERAGE DOWN. STAYED WITH CURRENT GRIDS FOR TEMPERATURES AND DEWPOINTS WITH ONLY SOME MINOR TWEAKING. TONIGHT...THUNDERSTORMS SHOULD DIMINISH QUICKLY AS UPPER LEVEL RIDGE BUILDS INTO THE REGION. -WFF- LONG TERM... ANOTHER RELATIVELY COOL DAY FOR SATURDAY...WITH TEMPS STAYING AT OR SLIGHTLY BELOW CLIMO. ALTHOUGH ATMOS DRIES OUT SOME BEHIND DEPARTING SYSTEM...THERE WILL STILL ENOUGH RESIDUAL MOISTURE TO WARRANT SOME ISOLATED POPS OVER THE MOUNTAINS. ATMOS LOOKS TOO STABLE ON THE PLAINS FOR THUNDERSTORMS...AND WITH NORTH NORTHEAST MID LVL FLOW...THUNDERSTORMS SHOULD HAVE A DIFFICULT TIME PROPAGATING EASTWARD OFF THE MOUNTAINS. GOING POP GRIDS LOOK PRETTY GOOD. ONLY CHANGE WAS TO WARM UP MAX TEMPS A DEGREE OR TWO AS LATEST MODEL GUIDANCE HAS COME IN SLIGHTLY WARMER THAN PREVIOUS RUNS. UPPER RIDGE BEGINS TO SHIFT BACK EASTWARD FOR SUNDAY THROUGH TUESDAY...WHICH SHOULD CAUSE TEMPS TO HEAT BACK UP TOWARDS MID WEEK. THUNDERSTORM COVERAGE APPEARS TO INCREASE TOWARDS THE MIDDLE PART OF NEXT WEEK AS MOISTURE RECIRCULATING AROUND THE WRN US UPPER HIGH BEGINS TO AFFECT THE REGION. MAIN CHANGE WAS TO BUMP UP MAX TEMPS ACROSS THE EAST...AND TO INCREASE POPS ACROSS THE WEST MONDAY INTO TUES. UPPER FLOW BEGINS TO FLATTEN FOR WED...ALLOWING SHORTWAVE ENERGY TO DROP SOUTHEASTWARD ACROSS THE NRN US ROCKIES AND INTO THE PLAINS WED NIGHT/THURS. LATEST GFS LOOKS STRONGER WITH THIS FEATURE THAN IN PREVIOUS RUNS. ECMWF ADVERTISES A SIMILAR SCENARIO...THOUGH THE SHORTWAVE APPEARS LESS AMPLIFIED THAN GFS. THIS SHOULD LEAD TO COOLER TEMPS BY THURSDAY WITH ANOTHER UPSWING IN PRECIPITATION CHANCES AS THE SHORTWAVE DRIVES ANOTHER FRONT THROUGH SE COLORADO. -KT PUB WATCHES/WARNINGS/ADVISORIES... NONE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
Hazardous weather outlook, Jul 21, 6:52 AM MDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT FRI JUL 21 2006 COZ058>089-093>099-221300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST COLORADO THIS AFTERNOON AND THIS EVENING ESPECIALLY OVER THE MOUNTAINS AND NEARBY PLAINS. STORMS WILL MOVE SLOWLY TO THE SOUTH AND MAY PRODUCE PERIODS OF HEAVY RAIN ALONG WITH HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH. THE STORMS WILL ALSO PRODUCE FREQUENT DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THUNDERSTORMS MOST WIDESPREAD OVER THE MOUNTAINS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORMS MAY BECOME MORE WIDESPREAD ON THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 2 PM MDT THIS AFTERNOON AND 10 PM MDT THIS EVENING...MAINLY OVER THE MOUNTAINS AND INTERSTATE 25 CORRIDOR.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:55 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 21, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Conejos, Costilla | 44 min |
| Jul 21, 5:23 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 32 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.